Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS New York, NY

May 2, 2021

NWS New York, NY issued this small craft advisory at May 2, 2021, 3:50 AM EDT. It took effect at May 2, 2021, 6:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 2, 2021, 3:50 AM EDT (07:50 UTC)
In effect from
May 2, 2021, 6:00 AM EDT
Expired
May 3, 2021, 3:52 AM EDT
In force
22 hr
Issued by
NWS New York, NY

The text

As transmitted.

127 
WHUS71 KOKX 020750
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
350 AM EDT Sun May 2 2021

ANZ350-030000-
/O.NEW.KOKX.SC.Y.0048.210502T1000Z-210503T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
350 AM EDT Sun May 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
4 follow-up statements
911 
WHUS71 KOKX 021953
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
353 PM EDT Sun May 2 2021

ANZ350-030000-
/O.CON.KOKX.SC.Y.0048.000000T0000Z-210503T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
353 PM EDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
123 
WHUS71 KOKX 022359
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
759 PM EDT Sun May 2 2021

ANZ353-030800-
/O.EXB.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
759 PM EDT Sun May 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

* WHAT...East winds 10 to 15 kt and seas 4 to 5 feet.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 4 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-030800-
/O.EXT.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
759 PM EDT Sun May 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY...

* WHAT...Southeast winds 5 to 10 kt and seas 4 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 4 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
267 
WHUS71 KOKX 030236
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1036 PM EDT Sun May 2 2021

ANZ355-030800-
/O.EXA.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1036 PM EDT Sun May 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

* WHAT...Northeast winds 5 to 10 kt and seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 4 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-030800-
/O.CON.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
1036 PM EDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WHAT...Southeast winds 5 to 10 kt and seas 4 to 5 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 4 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
212 
WHUS71 KOKX 030752
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
352 AM EDT Mon May 3 2021

ANZ350-353-355-030900-
/O.CAN.KOKX.SC.Y.0048.000000T0000Z-210503T0800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
352 AM EDT Mon May 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Waves have dropped below 5 ft and therefore the advisory has been
cancelled.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 2, 1:51 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 2, 1:51 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service New York NY
151 AM EDT Sun May 2 2021

.SYNOPSIS...
A warm front passes through late tonight, and then a cold front
approaches from the northwest on Sunday. The front becomes
nearly stationary over or just north of the area Sunday night,
then lifts north as a warm front Monday. A series of low
pressure systems move across the area Monday night through
Wednesday, with a cold front moving through Wednesday night.
High pressure builds in Thursday. Low pressure may impact the
region Friday and Saturday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Partly to mostly cloudy for the overnight hours with warm advection
isentropic lift and shortwave energy helping to produce isolated
light showers. Low temperatures likely end up above normal.

A flat upper ridge across the southern half of the country and
a fast flow to the north from the Northern Plains into the
Northeast will transport warmer air into the region for the
second half of the weekend. At the surface, a warm front from the
Great Lakes will race eastward and passes through overnight.
Decent thermal forcing and some jet energy may be sufficient
enough to overcome the lack of moisture with a few showers. Mid
level clouds will begin to move in from the west this evening
and the second half of the night will be partly to mostly
cloudy.

The cloud cover and increasing SW flow the second half of the
night will result in lows from the lower 40s inland, to lower
50s in the NY/NJ metro. This is around 5 degrees above normal.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Following a warm frontal passage earlier in the morning, a cold
front will approach from the NW on Sunday. The front stalls
near or just north of the area Sunday night.

A few morning showers with continued warm advection will be
followed by partly sunny skies in the afternoon. Model time
height cross sections indicate mid level moisture drying out in
the afternoon. This will be key to how warm the area gets in
the warms sector. Highs continue to trend upward, especially
for the interior and the NY/NJ metro, where readings are likely
to approach or exceed 80. Elsewhere, highs will top in the lower
to mid 70s, with the exception of the south shore of Long
Island and southeast CT, where SW flow will provide a maritime
influence. Went warmer than MOS and between the NBM
deterministic and 50th percentile.

With the approaching cold front in the late afternoon/early
evening, there could be an isolated shower or thunderstorm
across interior southern CT and northern portions of the Lower
Hudson Valley. While there is modest shear, the environment
will only be marginally unstable.

Frontal boundary stalls just north or across the area Sunday
night. Any convection will weaken quickly in the evening.
Overnight lows will be in the mid 50s to lower 60s, warmest
across the NY/NJ metro. Lows will average close to 10 degrees
above normal.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Most of the time from Monday through Friday will remain unsettled as
the southern stream remains progressive and a series of lows track
across the northeast Monday through Wednesday, with another storm,
potentially the deepest of the week, affecting the area Friday into
Saturday.

Monday a stalled frontal boundary nearby will lift north as a warm
front, and the region will remain in warm and increasingly humid
airmass into Wednesday. Marginal instability and elevated CAPE
increase Monday afternoon into the evening, and will have a slight
chance for thunder. A better chance for convection will be during
Tuesday as thermal ridging increases during the afternoon, as dew
points climb to near 60 degrees. Surface based instability increases
as low level lapse rates also increase.
Thunderstorms will initiate inland ahead of an approaching cold
front and translate eastward as an elevated mixed layer remains in
the marine environment. Chances are increasing that Tuesday will be
well above normal with high temperatures inland into the mid 80s,
and there is a chance that high could even approach 90.
And highs across much of Long Island and into southern Connecticut
will also be in the mid to upper 70s. Normal highs for early May are
in the mid 60s to near 70. A cold frontal passage Wednesday night
will return the are to more seasonal levels. The forecast remains
consistent for a dry weather Thursday into early Friday, with the
potential for a coastal low to impact the area Friday into Saturday.
There is still some uncertainty with the exact track and strength
of the low.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A warm front lifts north overnight with just some isolated rain
showers. A cold front approaches from the north Sunday into
Sunday night. An isolated shower or thunderstorm is possible for
KSWF and CT terminals towards late Sunday afternoon into Sunday
evening.

Generally, VFR conditions are expected through the TAF period.
However, there is a very low chance of KSWF and CT terminals
seeing MVFR or lower in isolated shower or thunderstorms Sunday
afternoon and evening.

SW near 5-10 kt overnight. Winds will increase Sunday to 10-15
kt with gusts 15 to around 20 kt. Occasional gusts to 25 kt are
possible.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled amendments expected overnight. Amendments are
possible Sunday due to timing of gusts.

.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.Sunday night...VFR. Isolated shower or thunderstorm possible
for KSWF and CT terminals in the evening with brief localized
MVFR possible.
.Monday...MVFR or lower possible at times with rain showers
becoming more likely. A slight chance of thunderstorms. S wind
gusts 15-20 kt near NYC and coastal terminals late afternoon
into evening.
.Tuesday...MVFR or lower possible at times with a chance of
showers and thunderstorms. SW wind gusts 15-20 kt near NYC
terminals afternoon into early evening.
.Wednesday...MVFR or lower possible at times with chance of
showers, mainly during the day. NW wind gusts 15-20 kt, mainly
afternoon into the evening.
.Thursday...VFR.

Detailed information, including hourly TAF wind component
forecasts, can be found at:
http:/www.weather.gov/zny/n90

&&

.MARINE...
Sub-SCA conditions are on the waters going into the overnight.
Winds will veer to the SW overnight. Marginal SCA conditions
are possible on Sunday along the immediate coast, but farther
offshore, the cooler waters will inhibit stronger winds from
mixing down. Did not have the confidence at this time to issue a
SCA. The best chance will be on the ocean east of Moriches
Inlet, due to to the SW fetch building seas to around 5 ft.

Winds and gusts are expected to remain below SCA levels across the
forecast waters Monday through Thursday night as the pressure
gradient remains weak with a series of lows moving across the waters
Monday through Wednesday. Wind gusts may briefly approach SCA
Wednesday night behind a cold front, and mainly on the eastern ocean
waters. Ahead of the cold front with a persistent and long fetch
southerly flow, ocean seas may build to 5 feet by Wednesday
afternoon and remain elevated into Wednesday evening, then subside
in the gusty northwest flow behind the cold front.

&&

.HYDROLOGY...
No hydrologic impacts are expected through the forecast period.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...MET/DW
NEAR TERM...JM/MET/DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...JP
MARINE...JM/MET/DW
HYDROLOGY...MET/DW
Hazardous weather outlook, May 1, 11:18 AM EDT, 16 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service New York NY
1118 AM EDT Sat May 1 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-021530-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1118 AM EDT Sat May 1 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-021530-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1118 AM EDT Sat May 1 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.